Hail, Cherry
- When
- May 19, 4:30 PM CST
- Where
- Cherry County, 8.44 mi WNW of Elsmere
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.117, -100.332
Isolated thunderstorms over western Nebraska produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms over western Nebraska produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 19, 2:27 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SAT MAY 19 2007 .SYNOPSIS... AT THE SURFACE...LOW PRESSURE AND WEAK SFC BOUNDARY FRONT NEAR BASSETT TO NORTH OF THEDFORD TO SOUTHEAST OF ALLIANCE IS CURRENTLY MAIN FOCUS FOR CONVECTION. NAM INDICATES SLOW MOVEMENT TO SOUTHEAST INTO EARLY EVENING. OTHER SCATTERED STORM FIRING OFF FRONT RANGE WITH SOME DEVELOPMENT SOON EXPECTED IN TRI STATE AREA. && .DISCUSSION... BEST ORGANIZED ACTIVITY IN BROWN AND ROCK COUNTY AT 2115Z WITH CONGESTING CU FIELDS TRAILING TO THE WEST. 0-6KM SHEAR IS WEAK AT 15-20 KTS...THUS BRIEF HEAVY RAIN...PEA HAIL AND GUSTY WINDS TO 50 MPH ARE EXPECTED. ISOLATED SEVERE STILL A CONCERN FOR ROTATING STORMS ALONG BOUNDARY INTO EARLY EVENING. SFC FRONT WILL LIFT NORTH FOR SUNDAY THEN BY MONDAY...CYCLOGENESIS IN ERN CO WILL DEVELOP FRONT ACROSS FORECAST AREA. BEST AREAL COVERAGE OF THUNDERSTORMS WILL BE MONDAY AFTERNOON/OVERNIGHT AHEAD OF UPPER TROUGH. THIS FCST PKG LEANED TOWARD FASTER NAM/SREF SOLUTION REGARDING POPS/WINDS TEMPS INTO TUESDAY. GFS LOOKS TOO SLOW...EVEN IN COMPARISON TO 12Z ECMWF. BEST SEVERE THREAT TO BE MONDAY AFTERNOON/NIGHT...AS 0-6KM SHEAR OF 30-40 KTS JUST NW OF SFC FRONT. THUS INCREASED TO LIKELY POPS MUCH OF NCTRL. && .AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS OR SO AS THUNDERSTORM BASES SHOULD REMAIN AOA 5KFT AGL. HOWEVER AS PAST FEW NIGHTS...WIND GUSTS NEAR THESE STORMS COULD REACH OR EXCEED 50KT AS THEY COLLAPSE OR PRODUCE AN OUTFLOW BOUNDARY AND IN TURN REDUCED VISIBILITIES DUE TO BLOWING DUST...BOTH HAZARDOUS TO LIGHT AIRCRAFT. WEAKER WINDS ALOFT SHOULD ALSO PROHIBIT THE LLWS SEEN THE PAST FEW MORNINGS. MOISTURE AND BOUNDARIES WILL PERSIST ACROSS THE LBF TWEB ROUTES AGAIN SUNDAY AFTERNOON AND ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE AGAIN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SAT MAY 19 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-201200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT SAT MAY 19 2007 /237 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE LATE EVENING HOURS. HOWEVER THE BEST CHANCES LOOK TO BE ALONG AND SOUTH OF AN ALLIANCE TO AINSWORTH TO BUTTE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE IN THE DAY THROUGH THE EARLY MORNING HOURS ON SUNDAY...MONDAY AND TUESDAY. THUNDERSTORM PROBABILITIES WILL INCREASE DAILY AS A POWERFUL STORM SYSTEM APPROACHES THE CENTRAL PLAINS TUESDAY. THE THREAT OF THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS COOLER MORE STABLE AIR BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CDC/13
The North Platte radar (KLNX), 27 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35720, 35721, 35722, 35723, 35724, 35725.